Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 234, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 17, 2014, 3:10 PM CDT for Jasper County, Lawrence County, Missouri. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2014, 3:10 PM CDT (20:10 UTC)
- Expired
- Sep 17, 2014, 4:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1260 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 2:57 PM CDT, 13 minutes earlier.
Area forecast discussion, Sep 17, 2:57 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 257 PM CDT Wed Sep 17 2014 .SHORT TERM...(This Evening through Thursday) Issued at 229 PM CDT WED SEP 17 2014 Well its been a little more active than previously thought. Models did not handle today's situation very well and confidence in tonight's forecast is low. A frontal boundary is currently stalled from roughly near Lamar to Roaring River State Park. West of that boundary temperatures are in the middle 80s and over the eastern Missouri Ozarks...temperatures were in the 60s. Convection continues to regenerate near that boundary and has shown signs of moving slowly westward. The short term models are in a bit of a disagreement on the next 12 hours. But the over all trend was to move the axis of convection slowly westward this evening. Temperatures will be again tricky tonight through tomorrow. One note to add is there is another very subtle mid level wave on the Water Vapor imagery over western Nebraska that is riding southeastward it the mid level flow. The big question mark is how this will interact with the boundary in the area overnight and if there will be a similar repeat of overnight convection developing late tonight through early tomorrow morning. Will maintain highest chances for additional convection over portions of southeast Kansas and far southwestern Missouri for the rest of the evening and tonight. Even though we have seen some heavy rainfall in the Springfield area from earlier convection...no headlines for any flash flood watches because the new development tonight should be southwest of where the heavy rainfall fell today. There will still be a chance for an isolated strong storm or two through tonight with marginal severe hail and wind gusts up to 50 mph with the strongest convection. Will have the chance of rain diminishing through out the day on Thursday as upper level ridging begins to move in and cut off rain chances. Temperatures will be warmest out west tomorrow...low 80s and coolest out east...low 70s .LONG TERM...(Thursday Night through Wednesday) Issued at 229 PM CDT WED SEP 17 2014 Warm and dry weather with high pressure in the upper levels on Friday and for most of the day on Saturday. A front will move in late afternoon and overnight Saturday to bring additional showers and thunderstorms. Look at the upper level flow and the leftover moisture from the tropical system out in the southwest U.S...looks like that will mainly stay southwest of our area and most of the energy with the trough will stay up in the Great Lakes Region over the weekend. Will continue to maintain the chance for rain this weekend but not expecting anything heavy at this time. The front clears through on Sunday with gradual clearing and drying. A Canadian airmass moves in for early next week with seasonable Fall like weather. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1209 PM CDT WED SEP 17 2014 Thunderstorms will again affect the SGF terminal early this afternoon. Additional storms will be possible at both SGF and BBG later this afternoon into this evening. A few showers can be expected at JLN as well, though most activity should stay to their east. Periods of IFR vis and cigs can be expected with any thunderstorms. Showers/storms should give way to IFR to LIFR fog and low stratus tonight through mid morning tomorrow at SGF and BBG. Vis and cigs approaching airport mins will be possible, especially at BBG. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Boxell
Hazardous weather outlook, Sep 17, 12:15 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1215 PM CDT WED SEP 17 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181715- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1215 PM CDT WED SEP 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... AREAS OF THUNDERSTORMS WILL CONTINUE TO AFFECT THE CENTRAL PORTION OF THE OUTLOOK AREA THROUGH EARLY TO MID AFTERNOON. TORRENTIAL RAINFALL AND CONTINUOUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. IN ADDITION...ISOLATED INSTANCES OF HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 40 MPH CAN BE EXPECTED. HEAVY RAIN FROM THESE THUNDERSTORMS WILL LEAD TO LOCALIZED FLASH FLOODING...ESPECIALLY IN AREAS WITH POOR DRAINAGE. ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON ACROSS THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM ACTIVITY WILL BE ONGOING IN SOME AREAS EARLY THURSDAY BUT WILL WEAKEN THROUGHOUT THE MORNING. A COLD FRONT WILL BRING ADDITIONAL THUNDERSTORM CHANCES OVER THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Local storm report, Sep 17, 12:43 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1243 PM CDT WED SEP 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
09/17/2014 GREENE MO LAW ENFORCEMENT
WATER FLOODING THE ROADWAY ALONG EAST DIVISION STREET.
&&
LINDENBERGLocal storm report, Sep 17, 12:59 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1259 PM CDT WED SEP 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HAIL 3 S HALLTOWN 37.15N 93.63W
09/17/2014 E1.00 INCH LAWRENCE MO LAW ENFORCEMENT
&&
LINDENBERGLocal storm report, Sep 17, 1:15 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 PM CDT WED SEP 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM HAIL 3 W WILLHOIT 36.69N 92.56W
09/17/2014 E1.00 INCH OZARK MO EMERGENCY MNGR
&&
LINDENBERGLocal storm report, Sep 17, 1:36 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
136 PM CDT WED SEP 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM HAIL CRANE 36.91N 93.57W
09/17/2014 E1.00 INCH STONE MO FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTS NICKEL TO QUARTER SIZE HAIL.
&&
LINDENBERGLocal storm report, Sep 17, 1:47 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
147 PM CDT WED SEP 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HAIL 1 S HURLEY 36.92N 93.50W
09/17/2014 E0.75 INCH STONE MO EMERGENCY MNGR
&&
LINDENBERGLocal storm report, Sep 17, 2:18 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
218 PM CDT WED SEP 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL BRANSON WEST 36.70N 93.37W
09/17/2014 E0.75 INCH STONE MO AMATEUR RADIO
&&
LINDENBERGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 4:40 AM CDT | Special Weather Statement | SGF | St. Clair | 35 min |
| Sep 17, 5:10 AM CDT | Special Weather Statement | SGF | Benton | 35 min |
| Sep 17, 5:13 AM CDT | Special Weather Statement | SGF | Vernon | 47 min |
| Sep 17, 6:14 AM CDT | Special Weather Statement | SGF | Cedar, Dade | 46 min |
| Sep 17, 7:08 AM CDT | Special Weather Statement | SGF | Greene | 52 min |
| Sep 17, 7:41 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence | 34 min |
| Sep 17, 7:46 AM CDT | Areal Flood Advisory | SGF | Cedar, Dade, Greene, Polk, St. Clair | 6 hr |
| Sep 17, 7:53 AM CDT | Special Weather Statement | SGF | Lawrence | 37 min |
| Sep 17, 8:03 AM CDT | Special Weather Statement | SGF | Greene, Webster | 27 min |
| Sep 17, 8:05 AM CDT | Special Weather Statement | SGF | Greene, Webster | 25 min |
| Sep 17, 8:33 AM CDT | Areal Flood Advisory | SGF | Christian, Greene, Webster | 5 hr |
| Sep 17, 8:39 AM CDT | Special Weather Statement | SGF | Christian, Greene, Webster | 51 min |
| Sep 17, 8:46 AM CDT | Flash Flood Warning | SGF | Christian, Greene, Webster | 6 hr |
| Sep 17, 9:10 AM CDT | Special Weather Statement | SGF | Christian | 50 min |
| Sep 17, 9:20 AM CDT | Flash Flood Warning | SGF | Christian, Douglas, Stone | 5 hr |
| Sep 17, 9:26 AM CDT | Areal Flood Advisory | SGF | Webster, Wright | 5 hr |
| Sep 17, 9:35 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney | 40 min |
| Sep 17, 10:02 AM CDT | Areal Flood Advisory | SGF | Ozark, Taney | 4 hr |
| Sep 17, 10:33 AM CDT | Areal Flood Advisory | SGF | Benton, Dallas, Hickory, Polk, St. Clair, Webster | 3 hr |
| Sep 17, 10:58 AM CDT | Flash Flood Warning | SGF | Cedar, Dallas, Hickory, Polk, St. Clair, Webster | 4 hr |
| Sep 17, 11:33 AM CDT | Flash Flood Warning | SGF | Cedar, Dade, Greene, Polk | 3 hr |
| Sep 17, 12:19 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 41 min |
| Sep 17, 12:49 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 56 min |
| Sep 17, 12:56 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Lawrence, Stone | 64 min |
| Sep 17, 1:18 PM CDT | Areal Flood Advisory | SGF | Lawrence | 5 hr |
| Sep 17, 1:32 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone, Taney | 58 min |
| Sep 17, 1:56 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Lawrence, Stone, Taney | 5 hr |
| Sep 17, 2:53 PM CDT | Areal Flood Warning | SGF | Cedar, Dade, Dallas, Greene, Hickory, Polk and 2 more | 5 hr |
| Sep 17, 3:35 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Newton | 55 min |
| Sep 17, 4:42 PM CDT | Areal Flood Warning | SGF | Barry, Dade, Jasper, Lawrence, McDonald, Newton | 6 hr |
| Sep 17, 4:44 PM CDT | Special Weather Statement | SGF | Newton | 46 min |
| Sep 17, 5:03 PM CDT | Special Weather Statement | SGF | Barry | 27 min |
| Sep 17, 5:08 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 22 min |
| Sep 17, 5:25 PM CDT | Special Weather Statement | SGF | Newton | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.